Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2018, 5:10 PM EDT for Suwannee County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 5:10 PM EDT (21:10 UTC)
- Expired
- Jun 3, 2018, 6:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 89 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:50 PM EDT | TSTM WND DMG | 3 E Luraville, FL | 911 CALL CENTER PASSED ON REPORT OF SEVERAL TREES DOWN EAST OF LURAVILLE NEAR 180TH STREET AND 177TH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WUUS52 KJAX 032110
SVRJAX
FLC121-032200-
/O.NEW.KJAX.SV.W.0071.180603T2110Z-180603T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
510 PM EDT SUN JUN 3 2018
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southwestern Suwannee County in northern Florida...
* Until 600 PM EDT.
* At 510 PM EDT, a severe thunderstorm was located over Luraville, or
near Mayo, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Luraville and Mcalpin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3020 8322 3014 8292 3000 8298 3001 8298
3001 8300 3003 8301 3007 8307 3008 8307
3009 8311 3011 8312 3010 8314 3011 8316
3009 8318 3010 8319 3010 8321 3012 8323
3014 8322 3015 8324
TIME...MOT...LOC 2110Z 299DEG 8KT 3014 8318
HAIL...0.75IN
WIND...60MPH
$$
SHASHY2 follow-up statements
611
WWUS52 KJAX 032126
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
526 PM EDT SUN JUN 3 2018
FLC121-032200-
/O.CON.KJAX.SV.W.0071.000000T0000Z-180603T2200Z/
Suwannee FL-
526 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN SUWANNEE COUNTY...
At 525 PM EDT, a severe thunderstorm was located over Luraville, or
near Mayo, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3020 8322 3012 8296 3010 8295 3000 8298
3001 8298 3001 8300 3003 8301 3007 8307
3008 8307 3009 8311 3011 8312 3010 8314
3011 8316 3009 8318 3010 8319 3010 8321
3012 8323 3014 8322 3015 8324
TIME...MOT...LOC 2125Z 299DEG 8KT 3013 8316
HAIL...1.00IN
WIND...60MPH
$$
SHASHY073
WWUS52 KJAX 032200
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
600 PM EDT SUN JUN 3 2018
FLC121-032209-
/O.EXP.KJAX.SV.W.0071.000000T0000Z-180603T2200Z/
Suwannee FL-
600 PM EDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUWANNEE COUNTY
WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds of 45 to 55 mph...frequent lightning...and very heavy
rainfall are still expected with this thunderstorm.
LAT...LON 3020 8322 3012 8296 3010 8295 3000 8298
3001 8298 3001 8300 3003 8301 3007 8307
3008 8307 3009 8311 3011 8312 3010 8314
3011 8316 3009 8318 3010 8319 3010 8321
3012 8323 3014 8322 3015 8324
TIME...MOT...LOC 2159Z 299DEG 8KT 3009 8309
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:57 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 10:57 AM EDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 1057 AM EDT Sun Jun 3 2018 ...HIGH HEAT INDEX VALUES TODAY WITH SCATTERED STORMS... .UPDATE... An uncomfortable early start to the day with very high low level moisture across the local area with dew pts in the mid to upper 70s (76 at JAX to 79 at BQK) with dry bulb temps already in the lower 80s under low stratus deck. As low clouds continue to lift and scatter out over the next couple of hours, heating will rise surface temps into the low/mid 90s by early afternoon. Although dew pts will lower some after heating ensues, values in the low/mid 70s with high temps in the low/mid 90s will create dangerously high heat index values in the low to mid 100s. Strong WNW steering flow will inhibit an east coast sea breeze to develop. Rainfall coverage today is expected to be lower than yesterday with some stronger subsidence in the mid levels generally between 500-400 mb per JAX and FFC RAOBS (backing of winds) and JAX indicated a lot of dry air this morning above 700 mb with about 1.8 inches of PWAT between 700 mb and the surface - hence the dew pts in the mid/upper 70s this morning. This drier air and area of mid/upper level subsidence was also noted on WV imagery over coastal areas this morning, and will continue to translate offshore through early afternoon, limiting deep convective growth across our northern and coastal zones. This swath of subsidence was between two mid level troughs, one across north-central FL which was enhancing convection along a stalled trough axis across our southern FL zones bringing early morning convection across Marion county as very moist and unstable air moves along the boundary inland from the GOMEX. This surface trough combined with a dominant west coast sea breeze will be the first convective initiation features with showers and isolated tstorms expected to edge farther inland and southeast through the early afternoon hours across NE FL. Across SE GA, another mid level impulse will approach from the NW into the afternoon, and this feature combined with very high surface based instability and increasing mid level moisture from the NNW will increase convective potential midday for SE GA through mid afternoon. Elevated NW steering will push deeper convection toward the SE around 20 mph. Expect a merge of convective ingredients across interior NE FL mid/late afternoon. Tstorm hazard will continue to be strong downburst winds and hail, as there is stronger shear present today in the hail growth zone compared to yesterday. Localized heavy rainfall certainly possible, but strong storm motion will prevent widespread flood concerns. Convection will push ESE through the early evening across NE FL, with an increase in convection across parts of SE GA this evening ahead of approaching surface front from the north. && .AVIATION... IFR ceilings were lifting to MVFR with prevailing VFR expected by late morning. Showers will flirt near GNV over the next few hours, then VCTS advertised at all terminals this afternoon for scattered storms. Tempo restrictions to MVFR expected in rainfall today and will add tempo groups based on radar trends. West winds 10 kts or less will prevail today, with east coast sea breeze remaining offshore. && .MARINE... West winds 10 kts will transition to southerly into the afternoon and evening. Combined seas will of 2-3 ft will prevail. SCEC conditions expected tonight for outer waters due to winds 15-20 kts increasing ahead of approaching surface cold front. Rip Currents: Low risk due to offshore flow. && .PRELIMINARY POINT TEMPS/POPS... AMG 93 73 91 65 / 30 30 10 0 SSI 90 77 88 71 / 20 30 10 0 JAX 94 74 93 68 / 30 30 30 10 SGJ 91 75 89 71 / 30 30 40 10 GNV 91 74 90 68 / 50 30 40 10 OCF 90 74 90 69 / 50 20 40 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Enyedi/Nelson/Bricker
In the hours before
Local storm report, Jun 3, 1:20 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
120 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG NE CALLAHAN 30.56N 81.83W
06/02/2018 Nassau FL 911 CALL CENTER
COUNTY COMMUNICATION CENTER REPORTED POWER LINES DOWNED
FROM WIND GUSTS IN THE CITY LIMITS OF CALLAHAN. TIME
BASED ON RADAR.
&&
RBRICKERLocal storm report, Jun 3, 1:36 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
136 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 5 NNW MANDARIN 30.22N 81.68W
06/02/2018 M47 MPH Duval FL ASOS
THE AUTOMATED SURFACE OBSERVING STATION AT NAVAL AIR
STATION JACKSONVILLE MEASURED A PEAK NORTHWESTERLY WIND
GUST OF 47 MPH AS THUNDERSTORMS MOVED THROUGH.
0646 PM TSTM WND GST 5 NNW ST. AUGUSTINE 29.96N 81.34W
06/02/2018 M44 MPH St. Johns FL AWOS
THE AIRPORT WEATHER OBSERVING STATION AT THE NORTHEAST
REGIONAL AIRPORT MEASURED A PEAK NORTHWESTERLY WIND GUST
OF 44 MPH AS THUNDERSTORMS MOVED THROUGH.
0654 PM TSTM WND GST 2 NW ST. AUGUSTINE 29.92N 81.33W
06/02/2018 M45 MPH St. Johns FL MESONET
THE WEATHERFLOW SITE NEAR ST. AUGUSTINE MEASURED A PEAK
WEST NORTHWESTERLY WIND GUST OF 45 MPH AS THUNDERSTORMS
MOVED THROUGH.
&&
NELSONLocal storm report, Jun 3, 1:41 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Jacksonville FL
141 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
06/02/2018 M60.00 MPH Duval FL MESONET
THE WEATHERFLOW STATION AT BUCK ISLAND MEASURED A PEAK
NORTHWESTERLY WIND GUST OF 60 MPH AS THUNDERSTORMS MOVED
THROUGH.
&&
NELSONSpecial weather statement, Jun 3, 3:53 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
353 PM EDT SUN JUN 3 2018
FLZ036-040-032015-
Alachua FL-Marion FL-
353 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALACHUA AND
NORTHWESTERN MARION COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Williston, moving southeast at 15 mph.
Small hail and wind gusts of 40 to 55 mph can be expected along with
possible minor damage.
Locations impacted include...
Reddick, McIntosh and Flemington.
LAT...LON 2938 8241 2948 8241 2948 8250 2950 8252
2960 8246 2957 8239 2940 8215 2928 8232
TIME...MOT...LOC 1952Z 309DEG 14KT 2947 8239
SHASHYSpecial weather statement, Jun 3, 4:48 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EDT SUN JUN 3 2018
FLZ035-036-032115-
Alachua FL-Gilchrist FL-
448 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND WEST
CENTRAL ALACHUA COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bell, moving southeast at 15 to 20 mph.
Wind gusts of 40 to 50 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Newberry.
LAT...LON 2980 8281 2983 8268 2959 8253 2956 8270
2956 8275 2958 8276 2958 8278 2959 8279
2976 8285
TIME...MOT...LOC 2048Z 333DEG 19KT 2975 8274
SHASHYSpecial weather statement, Jun 3, 4:59 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
459 PM EDT SUN JUN 3 2018
FLZ021-032145-
Suwannee FL-
459 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUWANNEE COUNTY UNTIL
545 PM EDT...
At 458 PM EDT, Doppler radar was tracking strong thunderstorms
forming near Luraville, or near Mayo, moving east at 15 mph.
Small hail and wind gusts near 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Obrien, Luraville, Mcalpin and Branford.
LAT...LON 3013 8279 3001 8280 2989 8291 2989 8292
2990 8291 2992 8293 2996 8293 2996 8295
2999 8296 3001 8298 3001 8300 3003 8301
3008 8307 3009 8311 3011 8312 3010 8314
3011 8316 3009 8319 3012 8323 3020 8324
TIME...MOT...LOC 2058Z 284DEG 11KT 3009 8314
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:01 PM EDT | Special Marine Warning | JAX | 59 min | |
| Jun 3, 10:48 AM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jun 3, 11:09 AM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 3, 3:53 PM EDT | Special Weather Statement | JAX | Alachua | 22 min |
| Jun 3, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 49 min |
| Jun 3, 4:48 PM EDT | Special Weather Statement | JAX | Gilchrist | 27 min |
| Jun 3, 4:59 PM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Jun 3, 5:14 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
| Jun 3, 5:36 PM EDT | Special Weather Statement | JAX | Suwannee | 39 min |
| Jun 3, 5:46 PM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| Jun 3, 5:55 PM EDT | Areal Flood Advisory | JAX | Marion | 2 hr |
| Jun 3, 6:02 PM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Jun 3, 6:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 53 min |
| Jun 3, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 44 min |
| Jun 3, 6:32 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 43 min |
| Jun 3, 6:35 PM EDT | Special Weather Statement | JAX | Putnam | 40 min |
| Jun 3, 7:02 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 43 min |
| Jun 3, 7:07 PM EDT | Special Weather Statement | JAX | Saint Johns | 53 min |
| Jun 3, 7:23 PM EDT | Special Weather Statement | JAX | Bradford, Clay | 37 min |
| Jun 3, 7:26 PM EDT | Special Marine Warning | JAX | 79 min | |
| Jun 3, 7:49 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.